Wildfire, Pushmataha
- When
- September 25, 11:00 AM CST to September 30, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Unseasonably warm temperatures, strong wind gusts, and very low humidity combined with dormant, drought-stricken fuels to promote conditions that supported the rapid spread of wildfire across portions of southeastern Oklahoma during late September. Numerous wildfires occurred across the region during this period, but the largest fires affected Pushmataha County, where over 4000 acres were burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Unseasonably warm temperatures, strong wind gusts, and very low humidity combined with dormant, drought-stricken fuels to promote conditions that supported the rapid spread of wildfire across portions of southeastern Oklahoma during late September. Numerous wildfires occurred across the region during this period, but the largest fires affected Pushmataha County, where over 4000 acres were burned. These fires continued to burn into early October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 25, 8:57 AM CST, 2 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 957 AM CDT Sun Sep 25 2022 ...New SHORT TERM... .SHORT TERM... (The rest of today ) Issued at 947 AM CDT Sun Sep 25 2022 The few showers that were lingering across LeFlore county have dissipated with a remnant mid level cloud deck still present across southeast OK. The front has made it to I-40 with temperatures running 5-6 degrees cooler than this time yesterday across portions of northeast OK. The most notable change however today will be drier air filtering in behind the boundary with dewpoints running some 15 degrees lower already per the Oklahoma Mesonet. Expect another unseasonably warm day especially across southeast Oklahoma with the cooler air lagging behind the front. A few showers and a storm or two are possible this afternoon along the boundary but this activity is expected to remain south of the area. No changes necessary to the ongoing forecast. && .LONG TERM... (Tonight through Saturday) Issued at 246 AM CDT Sun Sep 25 2022 Another dry week is on tap for eastern Oklahoma and western Arkansas as high pressure prevails at the surface and a northwesterly flow aloft is expected for the majority of the week. Temperatures are forecast to be closer to seasonal normals. A reinforcing surge of cooler air is anticipated Tuesday night which will help keep temperatures in check. With the lack of any appreciable rain, fire weather will be of concern all week as a relatively dry airmass remains in place across the region. && .AVIATION... (12Z TAFS) Issued at 520 AM CDT Sun Sep 25 2022 VFR conditions will prevail through the period, with winds becoming northerly following a cold frontal passage. Winds will gust 15 to 20 kts during the afternoon, dropping off quickly with sunset. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 55 84 55 / 10 0 0 0 FSM 92 57 85 55 / 20 0 0 0 MLC 91 55 85 54 / 20 0 0 0 BVO 85 52 82 52 / 10 0 0 0 FYV 83 50 79 50 / 10 0 0 0 BYV 82 53 77 51 / 10 0 0 0 MKO 88 52 82 53 / 20 0 0 0 MIO 83 48 79 49 / 10 0 0 0 F10 90 54 85 53 / 10 0 0 0 HHW 95 59 85 56 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...24 LONG TERM....10 AVIATION...22
Hazardous Weather Outlook National Weather Service Tulsa OK 450 AM CDT Sun Sep 25 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 AM CDT Sun Sep 25 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...This morning. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...This afternoon. DISCUSSION... Dry air will spill into eastern Oklahoma and western Arkansas in the wake of a cold front that is expected to move through the area this morning. Unseasonably warm temperatures are still expected this afternoon which will result in afternoon relative humidity values dropping to the 20 to 30 percent range. These conditions will combine with the northerly breeze behind the front to create an increased fire weather danger this afternoon across eastern Oklahoma and west-central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH SATURDAY...No Hazards. EXTENDED DISCUSSION... Near seasonal temperatures and dry conditions are in the forecast this week. Fire weather concerns will continue through the week with a dry airmass in place. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052957.